Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suggest treatment for pigmentation

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hi. I was using Triluma and wasn't told by doctor not to wax. I waxed my upper lip three weeks ago and ripped off the skin. I now how a dark upper lip. I used Neosporin and have also been using Maderma for scar. Doesn't seem to be getting any better. I need help! Is it possible it will never go away completely or will it just take more time? What can I do to help it? (I stopped using Triluma but continue using Sunblock. I feel Triluma was worsening my skin)
Posted Sat, 15 Feb 2014 in Pigmentation Problems
Answered by Dr. Geetika Paul 26 minutes later
Brief Answer: Pigmentation face Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. Now you were using a triple combination lightening skin cream over the face which lead to development of pigmentation over the face. You should definitely stop using the cream since it can aggravate the problem further. Now as of now, the most important thing is that you need to use a good sunscreen regularly. It should atleast have a spf above 26 and you should apply it atleast 30 minutes before sun exposure and reapply it every three hours if you stay out in the sun. Now as far as the use of lightening agent is concerned, you can start using kojic acid two percent cream over the affected area twice a day. Now this is a mild lightening agent which will not cause any further damage to the skin. You can the it continuously for even more than a month depending upon the response. In addition, you can take oral vitamin c tablets for atleast four to six weeks. Hope it helps Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Suggest treatment for pigmentation 11 minutes later
So why is Triluma given for dark spots then if it does the opposite and leads to pigmentation? I was prescribed Triluma due to being self concious about my upper lip being darker and now I am worse off than before due to the waxing ordeal. Also, can I find Kojic Acid over the counter or is it prescribed? Is it likely to have a negative reaction to it? How much Vitamin C should I take a day? Thank you.
Answered by Dr. Geetika Paul 6 minutes later
Brief Answer: Skin pigmentation Detailed Answer: Hi again Triluma cream is a very good lightening cream given for pigmentation of the skin. But it has to be use with great care. It has to be applied only at night. It is not to be rubbed into the skin and it has to be used with proper sunscreen protection. Rarely, if the cream is not used properly or if it is used for longer period of time continuously, then it can aggravate the skin pigmentation. In such cases, it has to be stopped immediately. You will get kojic acid two percent cream over the counter. You can take oral vitamin c tablets 500 mg once a day for a month. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Suggest treatment for pigmentation 11 minutes later
I can only find 4% kojic acid. Will that work? Should it be applied under the sunscreen or do I not need sunscreen? I spend very little time outdoors.
Answered by Dr. Geetika Paul 7 hours later
Brief Answer: Pigmentation face Detailed Answer: Hi again Yes, kojic acid four percent would be even better. You need to apply it twice a day. In the morning, after washing face you can apply it first and rub it. Then after about ten to fifteen minutes, you can apply the sunscreen over it. It is very essential for you to use a sunscreen although your sun exposure is not too much. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor